I also was diagnosed with hyperthyroidism in Sept 2011. I became very sick quick, losing alot of fluids, no appetite, & very weak. I lost 55 lbs within a month. I was given the radioactive pill on 10/20/11. I gradually started to feel better, got my appetite back, & gained back 25 lbs. In January of this year, my hormones swung opposite, & I am now hypo. They started me on a low dose of levothyroxine & are slowly increasing the dosage to get me leveled out. I too have been very irritable, have hair loss, & get very frustrated because I can't remember common everyday words. My hair is also like it has been burnt; very dry & breaks off easy. I'm wondering if I will ever be back to my normal self, although the discussions here have been somewhat encouraging.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.